edoc

Uncertainty quantification for PDEs with anisotropic random diffusion

Harbrecht, Helmut and Peters, Michael and Schmidlin, Marc. (2017) Uncertainty quantification for PDEs with anisotropic random diffusion. SIAM Journal on Numerical Analysis, 55 (2). pp. 1002-1023.

[img]
Preview
PDF - Published Version
5Mb

Official URL: http://edoc.unibas.ch/54991/

Downloads: Statistics Overview

Abstract

In this article, we consider elliptic diffusion problems with an anisotropic random diffusion coefficient. We model the notable direction in terms of a random vector field and derive regularity results for the solution's dependence on the random parameter. It turns out that the decay of the vector field's Karhunen-Loève expansion entirely determines this regularity. The obtained results allow for sophisticated quadrature methods, such as the quasi-Monte Carlo method or the anisotropic sparse grid quadrature, in order to approximate quantities of interest, like the solution's mean or the variance. Numerical examples in three spatial dimensions are provided to supplement the presented theory.
Faculties and Departments:05 Faculty of Science > Departement Mathematik und Informatik > Mathematik > Computational Mathematics (Harbrecht)
UniBasel Contributors:Harbrecht, Helmut and Peters, Michael and Schmidlin, Marc
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:Society for Industrial and Applied Mathematics
ISSN:0036-1429
e-ISSN:1095-7170
Note:Publication type according to Uni Basel Research Database: Journal article
Language:English
Identification Number:
Last Modified:02 Oct 2017 13:16
Deposited On:02 Oct 2017 13:16

Repository Staff Only: item control page